Alert archive / Massachusetts / Gale Warnings in 2019
Gale Warning 18, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Mar 16, 2019, 3:30 AM EDT. It took effect at Mar 16, 2019, 9:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2019, 3:30 AM EDT (07:30 UTC)
- In effect from
- Mar 16, 2019, 9:00 AM EDT
- Expired
- Mar 16, 2019, 3:55 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
281 WHUS71 KBOX 160730 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 330 AM EDT Sat Mar 16 2019 ANZ230-161530- /O.UPG.KBOX.SC.Y.0040.000000T0000Z-190317T0600Z/ /O.NEW.KBOX.GL.W.0018.190316T1300Z-190317T0000Z/ Boston Harbor- 330 AM EDT Sat Mar 16 2019 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Boston/Norton has issued a Gale Warning, which is in effect from 9 AM this morning to 8 PM EDT this evening. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ254>256-161530- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-190317T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 330 AM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SUNDAY... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>234-161530- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-190317T1500Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 330 AM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-161530- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-190317T1500Z/ Rhode Island Sound-Block Island Sound- 330 AM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-251-161530- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-190317T1500Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 330 AM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-161530- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-190317T0800Z/ Narragansett Bay- 330 AM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 25 kt. Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-161530- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-190317T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 330 AM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SUNDAY... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
536 WHUS71 KBOX 161657 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1257 PM EDT Sat Mar 16 2019 ANZ230-170000- /O.CON.KBOX.GL.W.0018.000000T0000Z-190317T0000Z/ Boston Harbor- 1257 PM EDT Sat Mar 16 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...West winds 15 to 20 kt with gusts up to 35 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ254>256-170100- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1257 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>234-170100- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1500Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 1257 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-170100- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1500Z/ Rhode Island Sound-Block Island Sound- 1257 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-251-170100- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1500Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 1257 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...West winds 15 to 20 kt with a few gusts up to 35 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-170100- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T0800Z/ Narragansett Bay- 1257 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 30 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-170100- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1257 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
175 WHUS71 KBOX 161955 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 355 PM EDT Sat Mar 16 2019 ANZ230-170400- /O.CAN.KBOX.GL.W.0018.000000T0000Z-190317T0000Z/ /O.EXB.KBOX.SC.Y.0040.190316T2000Z-190317T0800Z/ Boston Harbor- 355 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 4 AM EDT Sunday. The Gale Warning has been cancelled. * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Waves 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254>256-170400- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 355 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>234-170400- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1500Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 355 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 30 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-170400- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1500Z/ Rhode Island Sound-Block Island Sound- 355 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-251-170400- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1500Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 355 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ236-170400- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T0800Z/ Narragansett Bay- 355 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 30 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-170400- /O.CON.KBOX.SC.Y.0040.000000T0000Z-190317T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 355 PM EDT Sat Mar 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Mar 16, 3:27 AM EDT, 3 minutes earlier.
Area forecast discussion, Mar 16, 3:27 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
327 AM EDT Sat Mar 16 2019
.SYNOPSIS...
Windy and cooler conditions today then trending colder on Sunday
but with less wind. Mainly dry weather will persist through much
of next week. Below normal temperatures expected for the first
half of the week, then turning milder toward the end of the
week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cold front well offshore today with strong cold advection
leading to windy conditions. Soundings show very steep low
level lapse rates approaching dry adiabatic which will promote
a well mixed deep boundary layer up through 850 mb. Strongest
winds at 850 mb concentrated across northern MA where soundings
support gusts to 35-40 mph. There is a risk a few locations in
the higher elevations could reach wind advisory criteria, but
decided to hold off on any wind headlines as it should not be
widespread. Gusts not expected to be quite as strong across
CT/RI and SE MA, but still 25-35 mph gusts.
Mid level trough across New Eng today, and with thin layer of
low level moisture around 850 mb expect diurnal cu developing
with mix of clouds and sun. Given strong cold advection, only
minor temp recovery expected, with high temps mostly 45-50
degrees, except upper 30s to lower 40s over the interior high
terrain.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Not much change tonight into Sun as broad trough remains across
New Eng with W/NW flow and very dry airmass. Mostly clear
skies tonight, and mostly sunny on Sunday but expect more
diurnal clouds developing. 850 mb temps cooling to -12 to -14C
so colder weather will return with lows mostly in the 20s
tonight and highs ranging from mid 30s to lower 40s Sunday.
Winds gradually diminish tonight but remain gusty over the
Cape/Islands, then lighter winds Sunday will take the edge off
the colder temperatures.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights ...
* Colder with below normal temps Sunday-Tuesday
* Warming trend late week with slight chance of showers
Monday through Wednesday...
A very quiet weather pattern continues through at least the middle
of the week under a broad upper level trough. Flow remains fairly
zonal through the base of the trough, with a few weak, moisture
lacking disturbances rotating through the flow, none of which are
expected to bring anything more than some increased cloud cover
Monday. Otherwise expecting dry and sunny days under a building
surface high pressure. Rain/snow chances have been decreased even
further on Monday as it is now expected that the weak low passing to
our south will stay far enough removed to keep showers well
offshore. Temperatures remain just below normal through Tuesday,
with highs in the low 40s and lows overnight dropping into the 20s.
Clear skies and light winds may allow us to cool even further in the
typical cold spots. The pattern then begins to change by Wednesday.
As the high moves offshore surface winds back to the southwest and
slight ridging at the mid levels turns winds SW as well. This pushes
the mid level cold pool out and starts a warming trend that will
continue into late week. Currently looking at high temps in the mid-
upper 40s, right around average for late March.
Thursday and Friday...
Temperatures continue to increase late in the week, approaching 50
each day. The extent of this warm up, as well as any precipitation
chances will depend on the timing and evolution of a shortwave and
cold front around Thursday. Currently models want to split the
energy into two features on either side of us, which would keep wet
weather to a minimum over southern New England. We'll likely see
some breezy periods with that frontal passage as well. Overall a
remarkably dry stretch ahead starting this weekend.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...High confidence.
Through 12z...
IFR conditions Cape/Islands will improve to VFR 08-10z. Gusty W
winds over higher terrain.
Today...
VFR, with sct-bkn cigs 4-6k ft developing. Strong west winds
developing with gusts 25-35 kt, strongest over northern MA and
especially higher elevations where a few gusts near 40 kt
possible.
Tonight and Sunday...
VFR. Diminishing winds tonight, but gusts to 25 kt persisting
over Cape/Islands and immediate east coast MA. W/NW wind 10-20
kt Sun.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Sunday Night through Wednesday/...
Sunday Night: VFR. Breezy.
Monday through Wednesday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...High confidence.
Gusty west winds today and tonight, mostly 25-30 kt. SCA all
waters but upgraded to gales for Boston Harbor today where
a period of gusts to 35 kt expected. Winds diminish Sunday,
gradually dropping below 20 kt. Rough seas over open waters,
subsiding Sunday.
Outlook /Sunday Night through Wednesday/...
Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Monday: Winds less than 25 kt. Slight chance of snow.
Monday Night: Winds less than 25 kt.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Tuesday Night through Wednesday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 11 AM EDT Sunday for ANZ231>235-237-
251.
Gale Warning from 9 AM this morning to 8 PM EDT this evening
for ANZ230.
Small Craft Advisory until 4 AM EDT Sunday for ANZ236.
Small Craft Advisory until 2 PM EDT Sunday for ANZ250-254>256.
&&
SYNOPSIS...KJC/BW
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...BW
AVIATION...KJC/BW
MARINE...KJC/BWHazardous weather outlook, Mar 15, 4:31 PM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 431 PM EDT Fri Mar 15 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-162045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 431 PM EDT Fri Mar 15 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ254>256-162045- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 431 PM EDT Fri Mar 15 2019 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the outer Massachusetts coastal waters east and south of the Cape and islands and the outer Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-231-236-250-251-162045- Boston Harbor-Cape Cod Bay-Narragansett Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 431 PM EDT Fri Mar 15 2019 This Hazardous Weather Outlook is for the eastern Massachusetts coastal waters and Narragansett Bay. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ232>235-237-162045- Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 431 PM EDT Fri Mar 15 2019 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the southern bays and sounds of Massachusetts and Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Mar 15, 9:42 PM EDT, 5 hours 48 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 942 PM EDT FRI MAR 15 2019 MAZ004-005-007-012>015-160230- Southern Worcester MA-Eastern Essex MA-Suffolk MA-Western Norfolk MA- Central Middlesex County MA-Northern Worcester MA- Southeast Middlesex MA- 942 PM EDT FRI MAR 15 2019 ...THUNDERSTORMS WITH HEAVY RAINFALL ... At 940 PM EDT, Doppler radar was tracking a strong thunderstorm over Millbury, or 7 miles south of Worcester, moving northeast at 65 mph. Heavy downpours will accompany this storm which may produce localized minor flooding of poor drainage areas. Locations impacted include... Boston, Worcester, Cambridge, Newton, Somerville, Framingham, Waltham, Malden, Brookline, Medford, Revere, Arlington, Everett, Billerica, Marlborough, Woburn, Shrewsbury, Chelsea, Natick and Watertown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4203 7181 4218 7196 4261 7120 4241 7096 TIME...MOT...LOC 0140Z 235DEG 55KT 4216 7180
Special weather statement, Mar 15, 10:14 PM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1014 PM EDT FRI MAR 15 2019
MAZ005>007-014-015-160245-
Eastern Essex MA-Suffolk MA-Central Middlesex County MA-
Western Essex MA-Southeast Middlesex MA-
1014 PM EDT FRI MAR 15 2019
...THUNDERSTOMRS WITH HEAVY RAINFALL AND PEA SIZE HAIL...
At 1013 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burlington, or over Lexington, moving northeast at 55 mph.
Pea size hail and heavy downpours will accompany this storm.
Locations impacted include...
Cambridge, Lynn, Newton, Somerville, Waltham, Malden, Medford,
Revere, Peabody, Arlington, Everett, Salem, Billerica, Beverly,
Woburn, Chelmsford, Andover, Watertown, Lexington and Tewksbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4280 7081 4279 7078 4270 7076 4267 7070
4270 7063 4263 7056 4257 7064 4255 7076
4252 7079 4235 7122 4254 7140 4281 7086
4280 7083 4282 7082 4282 7084 4284 7082
TIME...MOT...LOC 0213Z 240DEG 49KT 4249 7122
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:42 PM EDT | Special Weather Statement | BOX | Middlesex | 48 min |
| Mar 15, 10:14 PM EDT | Special Weather Statement | BOX | Essex | 31 min |
| Mar 15, 8:27 PM EDT | Special Weather Statement | BOX | 48 min | |
| Mar 15, 8:53 PM EDT | Special Weather Statement | BOX | 52 min | |
| Mar 15, 9:14 PM EDT | Special Weather Statement | BOX | 46 min |
Nearby
Gale Warnings in Massachusetts, 2019Every gale warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.